MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned in a biohazard ziploc bag wrapped in gauze and with liquid in the bag.Visual inspection found no visible damage to the lens.(b)(4).No similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter states that a 12.6mm tmicl12.6 implantable collamer lens, -9.0/+3.0/072 (sphere/cylinder/axis) was explanted from the patient's left (os) eye due to it being the wrong power lens.Attempts to obtain additional information have not been successful.
 
Additional Manufacturer Narrative
Additional information added to previous device evaluation: dimensional and functional inspection found the lens to be within specification.Method code 3331, device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional information: a1: patient id: (b)(6).A2: dob: (b)(6) 1996.D6- implant date: (b)(6) 2019.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9076364
Report Number2023826-2019-01714
Device Sequence Number2976761
Product Code QCB
UDI-Device Identifier00841542106740
UDI-Public00841542106740
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer09/19/2019
04/27/2020
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/14/2019
05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;